A Road Paved With Thorns

On February the 2nd,2017,after long and frequent consultations with my endocrinologist,I was put on liquid levothyroxine 25mcg with no blood tests prior to starting taking medication.Just a TSH as you all probably know.

I have to admit the medication worked wonders for me,or so it felt. The lump in my throat was almost gone,I could swallow again,TSH went down and that annoying cough had subsided. But 12 days later,on the 14th,I felt extremely anxious. Not just the impending doom good old feeling,but as if I was going out of my mind. My mind was racing and I was hyperactive.I felt as if I had been ran over by a train. My mind was spinning,I was feeling I was about to have a seizure and I was terrified.

I decided to stop the medication. I also called my endo on the phone who said that it was unlikely that it was a side effect of the thyroid therapy. She asked me to call her again and let her know how I was doing. But  two days after she didn’t return the call. So I moved on without a doctor. I stopped taking any kind of medication as this one was the second attempt. Both had failed with me experiencing side effects and symptoms of levo overdosing.

I started gaining weight the same time I was put on levothyroxine.I was also craving crabs and fats which,normally,aren’t included in my menu. Not only I had such cravings,I couldn’t stop eating either and then I despised myself for indulging. I realized I had become bulimic along with some kind of OCD.

The feel-good sensation was gone and I was feeling iill and frustrated once again. My basal temperature had nose dived again and my brain was foggy. I had gained 7 kilos in 3 weeks and I was accumulating fat and water in my hip zone. My body was ruined.And my mood too.I stopped going out if it wasn’t really necessary. I also started pretending that I am too busy to accept any kind of invitations.

And I was fatigued. Some days I was less than others. I was convinced that I have M.E. or M.S. I have all the M.S. symptoms anyway.I had the feeling that I was going from hypo to hyperthyroidism. From a catatonic state to the hyperactive one. I was scared that I was going bipolar.And the worst thing is that I was reading that it was possible to happen when on wrong thyroid dosis.

But the worst of all,the symptom that has crippled me was developing some form of agoraphobia. I don’t know why or how it happened. I like socializing,I enjoy it very much and I do like traveling by train or bus. But there I was having panic attacks on buses or feeling dread as I was about to step on one of them.

I don’t have a clue why I developed agoraphobia.I know it comes and goes,whenever my adrenals or my thyroid go sluggish,agoraphobia reappears.Fatigue reappears. Insomnia does too.Aches and pains,pins and needles,vertigo and chills and all the  goodies. But agoraphobia with OCD?

I’ve read somewhere that those two are symptoms of adrenal insufficiency. Unfortunately I can’t have a private saliva or hair test right now to check my adrenal hormones. I did take some of the known blood tests that are recommended for testing the thyroid function,such as Ferritin and Vit D,my GP added Vit B12 and morn- evening cortisols,but they came back fairly good. The morning one was high but within range and the evening one was slightly below range.

After researching,asking,reading and posting questions on forums and groups,I am pretty sure that my endocrinologist gambled with my life to hide her medical ignorance in order to protect her arrogance. She should never have put me on levothyroxine or any thyroid hormone treatment without previously testing how my adrenals are working. I think she caused me a mini adrenal crisis. Levothyroxine normally clears within fourteen days when it took me two and a half months to feel quite stable on my feet.

Now I am afraid even to supplement on vitamins that I really need,like D.In fact I am afraid even to breathe. I’ve been feeling unwell for so long that the only thing that I’m hoping for,is just to be able to go out without collapsing from the extreme anxiety I suffer from the past two years.To be able to run my own errands.Or to do chores without feeling old,weak,slow and fatigued for a week afterwards.I’m only 48 and I feel like I’m 80.

I was also surprised when I found out that I also developed dyslexia. I am having a hard time believing that I developed  conditions that I never had just because of my thyroid or/and adrenals. But I guess I will have to accept that that’s the way it is and few doctors can provide a good explanation besides of saying that it’s all in our heads.

I am aware that my body needs thyroid hormones that it’s unable to produce.But I am terrified of the moment that I will have to suffer again  the adverse effects of medical malpractice

 

Advertisements

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s